Ask Your Health Question and Get an Answer ASAP
Hello and thank you for your question,
Could you please tell me the dose of Celexa that you are currently taking and how long have you been on it?
What other medications besides Celexa and Synthroid do you take?
Some I did not get a notification that you replied to me earlier with a list of all your meds so I apologize for not writing back to you sooner. I accidentally discovered your reply this morning when I logged on.
Weaning off Celexa should be discussed with the doctor who initially prescribed it for you, however, weaning should be done over about a 6-8 week period. First you would reduce the dose to 20 mg daily for about 2 weeks, then to 10 mg daily for about 2 weeks and then to 10 mg every other day for 2 weeks.
Celexa does have a potential for weight gain so it is possible that it was the culprit of you starting to gain weight. You might want to consider switching to another SSRI such as Lexapro which does not cause weight gain. If you decide to switch, I believe you do not need to wean off Celexa, you can just begin taking Lexapro.
Also, having Hypothyroidism can cause weight gain so another option would be to see if your weight starts to come off in several weeks after you started Synthroid. The dose of Synthroid might need to be increased for best results.
I hope you find this information helpful. Please feel free to follow-up with any other questions you might have.
If you are satisfied with the answer, please do click 'Accept' button so that I may get credit for my work.
Best wishes and good luck,